Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 32, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 2, 2006, 5:13 PM MDT for Cassia County, Idaho. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2006, 5:13 PM MDT (23:13 UTC)
- Expired
- Jul 2, 2006, 5:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Cassia County, ID
The radar
The Pocatello radar (KSFX), 118 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -434 J/kg
- Mixed-layer LCL
- 2127 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:35 PM MDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 2, 2:35 PM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 235 PM MDT SUN JUL 2 2006 .DISCUSSION...OVERALL PATTERN REMAINS LARGELY UNSETTLED THROUGH THE FORECAST PERIOD. WV IMAGERY JET STREAK OFF CALIFORNIA COAST PUSHING INLAND TOWARDS AREA WITH CONVECTION ON THE LEFT FRONT EXIT REGION INTO SOUTHWEST IDAHO BY 21Z. WITH DIURNAL HEATING AND DYNAMICS ASSOCIATED WITH THIS SHORTWAVE ENERGY CONVECTION TO CONTINUE PAST HEATING TIME AND CONTINUE THROUGH A GOOD PORTION OF TONIGHT. BEST DYNAMICS WILL BE OVER THE CENTRAL MOUNTAINS AND ALONG THE MT / ID BORDER WHERE WE HAVE INTRODUCED SCATTERED THUNDERSTORMS FOR THE OVERNIGHT PERIOD. LATEST RUN OF WRF MODEL CONTINUES TO HAVE ENERGY AROUND THROUGH TOMORROW AFTERNOON BEFORE EXITING AREA. RIDGE AXIS TO REMAIN JUST TO EAST OF AREA THROUGH LONGER RANGE ACCORDING TO GFS. HPC AND MODEL DIAGNOSTICS BELIEVE NEXT ROUND OF MONSOON ENERGY TO PUSH THROUGH AREA WEDNESDAY NIGHT INTO THURSDAY. CURRENT TRENDS SHOW THIS TO BE A POTENTIAL STRONG SHORTWAVE TROUGH AS IT ROTATES THROUGH. SOUTHWEST FLOW WILL PUSH RIDGE AXIS FURTHER EAST AND RETURN TO A DRIER FLOW BUT REMAIN NORMAL OR JUST ABOVE NORMAL FOR TEMPERATURES. VLP && .AVIATION...WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER 21Z AND LAST UNTIL AROUND 06Z. GUSTY WINDS WILL BE FOUND IN THE VICINITY OF THUNDERSTORMS. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH MIDDAY MONDAY. WINTHER && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 2, 5:08 AM MDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 508 AM MDT SUN JUL 2 2006 IDZ017>025-031-032-031115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 508 AM MDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:40 PM MDT | Flash Flood Warning | PIH | Cassia | 2 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.